Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
143 Doctors are Online

Noticed redness at the head of the penis. Scrotum is red. Using canestan. What to do?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2009
Answered : 8985 Questions

the head of my penis is slightly redder than it normally is, on the underside of my penis is also a small bit red. the redness on the under side seems to be going away, the penis papules on my glands are slightly red too, i have have been given the all clear for any stds (chlamydia, gonorhea, syphillys and aids) as the redness is going away on the under side its seems kind of shiny, all the way down the shaft, my scrotum is slightly red and with a small silvery line aswell, its can sometimes be itchy and so can my anus, please help as its really starting to annoy me as i just want it to be better, i was using canestan and it seems like most of the redness would clear up but they when i go in the shower its quite red and shiny (the shaft) other opening on the gland has got alittle bit red aswell, i went to the doctors and she gave me canesten with clotrimazole and hydrocortisone in it, and that didnt seem to work eith
Posted Sun, 17 Nov 2013 in Men's Health
Answered by Dr. Shoaib Khan 1 hour later
Brief Answer:
A few suggestions to be followed; trying my best

Detailed Answer:
Hello sir and welcome.

Thank you for writing in.

Your presentation does match that of a fungal infection, which is why canestan or lotrimin was prescribed to you. As this contains clotrimazole (used for the treatment of fungal infections) and hydrocortisone which should have reduced the inflammation and redness.

Some fungal infections do not respond to the usual and normally used anti-fungal medication, and sometimes the patient has to just wait without using anything for the infection to go. Well of course this takes time, and is very uncomfortable. The key is to keep your genitals dry and clean at all times, as fungus thrives in a damp environment.

I hope you applied the medication twice a day for at least a week on a clean and dry penis and scrotum? If so, and you have not experienced a response, I would recommend the following:
-Swab test of the affected region (culture examination) sent to the laboratory
-Physical examination of the affected region (if that has not already been done)
-Urine culture examination
-Initiation of another anti-fungal medication (eg. miconazole in the form of powder like MONISTAT 7; fluconazole, etc.) in the form of cream or powder (for local application) and oral tablet
-Initiation of an antibiotic to the treatment regimen (in the form of systemic oral tablets)
-Keep the area clean and dry at all times
-Wear loose cotton undergarments
-Avoid sexual contact or masturbation
-Drink plenty of water
-Use epsom salt in your bath (immerse body in bath for at least 15 minutes once or twice a day)

I hope this information helps you. Please feel free to write back to me for any further clarifications, I would be more than happy to help.

Best wishes.
Above answer was peer-reviewed by
Follow-up: Noticed redness at the head of the penis. Scrotum is red. Using canestan. What to do? 33 minutes later
thank you i will try your ideas
Answered by Dr. Shoaib Khan 2 minutes later
Brief Answer:
My pleasure, do keep in touch

Detailed Answer:
Hi sir.

You are most welcome. Please try them and keep me updated sir. I will help you through this and if need be, provide more suggestions. Hoping this works.

Wishing you a speedy recovery.

Take care sir.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask an Internal Med Specialist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor